Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Freiheitssatz for one-relation monoids

Authors: C. Squier and C. Wrathall
Journal: Proc. Amer. Math. Soc. 89 (1983), 423-424
MSC: Primary 20M05; Secondary 03D03
MathSciNet review: 715858
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an elementary proof of the Freiheitssatz for one-relation monoids.

References [Enhancements On Off] (What's this?)

  • [1] M. Gerstenhaber and O. S. Rothaus, The solution of sets of equations in groups, Proc. Nat. Acad. Sci. U.S.A. 48 (1962), 745-750. MR 0166296 (29:3573)
  • [2] F. Levin, Solutions of equations over groups, Bull. Amer. Math. Soc. 68 (1962), 603-604. MR 0142643 (26:212)
  • [3] R. C. Lyndon and P. E. Schupp, Combinatorial group theory, Springer-Verlag, Berlin and New York, 1977. MR 0577064 (58:28182)
  • [4] W. Magnus, Über diskontinuierliche Gruppen mit einer definierenden Relation (Der Freiheitssatz), J. Reine Angew. Math. 163 (1930), 141-165.
  • [5] W. Magnus, A. Karass and D. Solitar, Combinatorial group theory, Wiley-Interscience, New York, 1966.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M05, 03D03

Retrieve articles in all journals with MSC: 20M05, 03D03

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society